I have used sculptra for years. This time I developed a malar adema. The dr injected perlane to try and desguise the edema which made it worse then after weeks finally eleminated the perlane and the edema subsided. I have had injections for years. I now have droopy skin across the cheek bone. I want to do the sculptra again but am conerned the area should heal first or is this condition permanent. How can I fill around the area as to not cause it to swell again?
Doctor Answers 6
Thank you for your question. For the cheekbone area, I frequently use Radiesse or Artefill. These have been trouble free for us if you have concerns with Sculptra. We also use Sculptra and have not had this type of response. The swelling is very unusual and may not occur again, but everyone is unique and this may be your response. The unknown is if your response with Sculptra will be the same or if it was just a one time occurrence. No procedure is without risk. I hope this helps!
Have a question? Ask a doctor
“Malar Edema” is very difficult to treat, as using too much product to disguise it can result in more swelling, as you experienced. I would start slow again, and if it were my patient, I’d wait at least 2 months from the last Sculptra injection and 1 month after dissolving the Perlane for all residual edema to resolve before injecting again. I would start slow, with the understanding that no degree of filler can full correct malar bags. Good luck.
I would encourage you to wait a few more months before injecting the area again. It may be fine to use Sculptra in the area, however without seeing you it is difficult to know exactly what would be recommended.
You might also like...
We do not treat edema with another filler. Typically edema associated with an injection resolves over 1-2 weeks.
Risk of Malar Edema
I would wait at least 3 months from the last set of injections before I would try anything. Sculptra can increase with time, so you don't want to retreat too soon. Anytime we inject the zygomatic area there is a risk of malar edema which usually resolves without additional treatment. As long as you are aware of this risk, I would think it would be fine to re inject the area with Sculptra. Hope this helps!
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.